Is bleeding after a Fraxel procedure normal?

I had my first procedure yesterday so this is day one of recovery. I had some pinpoint bleeding. Not sure if I dab it? Or let it dry? Will it go away eventually? I've been using Aquaphor/Aveeno healing ointment as prescribed from my doctor.

Doctor Answers 4

Bleeding After Fraxel

Yes, it is common to have areas of pin-point bleeding after Fraxel laser.  Aquaphor or Epiceram are both good to apply for a week after the procedure.  Your physician should have given you detailed after care procedure for the Fraxel laser.  It is very important to follow the directions and avoid sun. Best, Dr. Green 

Bleeding after Fractional

Hi HGJ.  Yes, bleeding is very normal for our fractional laser resurfacing procedures and if you are being treated for acne scars, I would be worried if you did not have bleeding.  Bleeding is indicative of a resurfacing that penetrates the second layer of skin (the dermis) and since much of the acne scarring lies at this level, it is important to go deep enough to cause bleeding.  Good luck with your procedures and to see results for fractional laser resurfacing in Long Beach, CA click on the before and after pictures link below.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

Bleeding After Fraxel

It is possible but not too common depending on what density was used. Also, I am not a fan of ointments post non-ablative resurfacing (unless its very aggressive) try JanMarini Bioshield it has growth factors that help the wound healing process and it is in a silicone base so it is not as greesy.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Healing one day after a Fraxel treatment

Healing after a Fraxel laser treatment varies from patient to patient and is also completely dependent on treatment settings.  If your practitioner performed a Fraxel treatment with high or aggressive settings then it is possible to experience pinpoint bleeding.  Pinpoint bleeding should not persist longer than the first 24-48 hours after treatment.  Aquaphor is a great healing ointment but be sure to use sparingly as it has potential to cause a few minor breakouts.  

If bleeding continues or if you have additional concerns you should call your practitioner so they can walk you through what to do and what to expect.  

William Numa, MD, FACS
Boston Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.